Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 25, 2007, 11:35 PM CDT for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2007, 11:35 PM CDT (04:35 UTC)
- Expired
- Apr 25, 2007, 11:48 PM CDT
- In force
- 13 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 260435
TORLIX
LAC033-121-260500-
/O.NEW.KLIX.TO.W.0019.070426T0435Z-070426T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 PM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL MIDNIGHT CDT
* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ADDIS...OR
ABOUT 6 MILES NORTH OF PLAQUEMINE...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
PORT ALLEN AND OAK HILLS PLACE BY 1140 PM CDT...
BATON ROUGE AND WESTMINSTER BY 1145 PM CDT...
6 MILES SOUTH OF GREENWELL SPRING BY MIDNIGHT CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3034 9128 3041 9134 3067 9098 3067 9095
3063 9093 3058 9099 3048 9098 3045 9099
3042 9096 3033 9112
$$1 follow-up statement
000
WWUS54 KLIX 260448
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 PM CDT WED APR 25 2007
LAC033-121-260455-
/O.CAN.KLIX.TO.W.0019.000000T0000Z-070426T0500Z/
EAST BATON ROUGE LA-WEST BATON ROUGE LA-
1145 PM CDT WED APR 25 2007
...THE TORNADO WARNING FOR WEST BATON ROUGE AND EAST BATON ROUGE
PARISHES IS CANCELLED...
THE TORNADIC STORM HAS DECREASED IN INTENSITY. THEREFORE...THE
TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3034 9128 3041 9134 3067 9098 3067 9095
3063 9093 3058 9099 3048 9098 3045 9099
3042 9096 3033 9112
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:20 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 25, 7:20 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 720 PM CDT WED APR 25 2007 .UPDATE... 00Z SOUNDING DATA CONTINUES TO A SHOW A STRONG MIDLEVEL CAP PERSISTING ACROSS THE CWA. DUE TO THIS CAP...THUNDERSTORMS DEVELOPMENT HAS BEEN LIMITED THIS AFTERNOON. DUE TO THIS...HAVE DECIDED TO CANCEL THE TORNADO WATCH FOR THE REGION THIS EVENING. HOWEVER...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL EXISTS ACROSS THE ENTIRE CWA OVERNIGHT. A FEW LOCATIONS MAY RECEIVE RAINFALL OF UP TO 2 INCHES. DUE TO VERY DRY ANTECEDENT CONDITIONS...DO NOT EXPECT FLASH FLOODING TO BE AN ISSUE OVERNIGHT. WILL ALSO REMOVE THE SEVERE WORDING FROM THE GRIDS AND ZONES OVERNIGHT...BUT WILL KEEP THE HEAVY RAIN WORDING IN. && .PREV DISCUSSION... /ISSUED 350 PM CDT WED APR 25 2007/ DISCUSSION... LATEST SATELLITE IMAGERY AND SURFACE ANALYSIS REVEAL THE UPPER LOW OVER SOUTHERN KANSAS AND ASSOCIATED WEAK FRONTAL BOUNDARY ACROSS SOUTHEAST TEXAS. AHEAD OF THIS FRONT...THERE IS A LARGE SWATH OF SHOWERS AND THUNDERSTORMS. THIS ACTIVITY HAS BEEN PRETTY STEADY ACROSS EAST CENTRAL LOUISIANA WHERE RAIN TOTALS SO FAR HAVE BEEN 2 TO 4 INCHES. AS THE EVENING WEARS ON...THIS ACTIVITY WILL CONTINUE TO PUSH EASTWARD. CURRENTLY...TORNADO WATCH #188 IS IN EFFECT UNTIL 9PM FOR THE NORTHWESTERN PARISHES AND MISSISSIPPI COUNTIES OF OUR FORECAST AREA. THE MAIN THREAT IS DAMAGING WINDS. FOR THE REST OF THE AREA...THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE SYSTEM PUSHES THROUGH. THE SPECIAL 18 UTC SOUNDING SHOWED THAT THE CAP IS SLOWLY ERODING WHILE MOISTURE IS INCREASING (PRECIPITABLE WATER VALUE OF 1.12 INCHES). HOWEVER...THE FORECAST MODEL WIND PROFILES DO NOT LOOK QUITE AS IMPRESSIVE THIS AFTERNOON AS THEY DID YESTERDAY WHICH MAY MEAN THAT THE SYSTEM IS STARTING TO LOSE ITS UPPER LEVEL DYNAMIC SUPPORT. BASED ON THE SYSTEMS MOVEMENT...IT SHOULD BE IN THE BATON ROUGE AND MCCOMB AREAS BY THIS EVENING...THE NORTHSHORE AND NEW ORLEANS AREAS AROUND MIDNIGHT...AND THE MISSISSIPPI GULF COAST AREAS BY SUNRISE. THE WHOLE SYSTEM PUSHES OFF TO THE EAST BY NOON...AND DRY AIR BEGINS TO FILTER SOUTHWARD IN THE AFTERNOON. THE REMAINDER OF THE WEEK WILL BE PLEASANT FOR THE END OF APRIL...WITH SEASONAL AFTERNOON HIGHS AND SLIGHTLY COOLER OVERNIGHT LOWS. AS HAS BEEN THE CASE FOR THE PAST TWO DAYS...THERE CONTINUES TO BE LARGE UNCERTAINTIES IN THE NEXT FEATURE OVER THE WEEKEND. HAVE STUCK WITH CURRENT FORECAST OF HIGH PRESSURE IN PLACE WITH DRY CONDITIONS. HOPEFULLY WE WILL SOON START TO SEE SOME CONSISTENCY FROM RUN TO RUN. && .PRELIMINARY POINT TEMPS/POPS... MCB 63 80 52 82 / 60 10 0 0 BTR 65 82 55 82 / 60 10 0 0 MSY 70 82 58 83 / 50 20 0 0 GPT 72 80 56 81 / 50 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, Apr 25, 10:27 AM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1027 AM CDT WED APR 25 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1027 AM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF AND ALONG AN ADVANCING COLD FRONT. THE ACTIVITY SHOULD REACH THE MCCOMB AND BATON ROUGE AREAS BY EARLY THIS EVENING...THE NORTHSHORE AND NEW ORLEANS METRO AREAS BY MIDNIGHT...AND MOVE EAST OF THE AREA BY SUNRISE. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TONIGHT. 92/JSS
In the hours before
Special weather statement, Apr 25, 7:34 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 734 PM CDT WED APR 25 2007 LAZ034>036-046>048-MSZ068-069-260200- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 734 PM CDT WED APR 25 2007 ...TRAINING OF STORMS WILL LIKELY PRODUCE HEAVY RAINFALL... A LARGE AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS EXTENDED FROM SOUTHWEST MISSISSIPPI TO SOUTHWEST LOUISIANA. DUE TO THE SLOW MOVEMENT OF THIS AREA OF RAIN...NEW ROADS...LIVONIA... MORGANZA...WOODVILLE AND BATON ROUGE WILL LIKELY EXPERIENCE A LONG DURATION OF RAINFALL AND RECEIVE 2 TO 3 INCHES THROUGH 11 PM.
Special weather statement, Apr 25, 8:55 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 855 PM CDT WED APR 25 2007 LAZ034>036-046>048-260300- EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA- 855 PM CDT WED APR 25 2007 ...HEAVY RAINFALL AFFECTING AREAS NORTH OF BATON ROUGE... AT 850 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF FROM SOUTHWEST MISSISSIPPI TO SOUTHWEST LOUISIANA. EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL WERE LOCATED FROM ZACHARY TO GROSS TETE TO HENDERSON. DUE TO THE SLOW EASTWARD MOVEMENT OF THIS AREA OF RAIN...ERWINVILLE...MARINGOUIN...BAKAR AND NORTHERN BATON ROUGE WILL EXPERIENCE A LONG PERIOD OF RAINFALL AND RECEIVE 2 TO 3 INCHES THROUGH 11 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS RAINFALL EVENT.
Special weather statement, Apr 25, 9:51 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 951 PM CDT WED APR 25 2007 LAZ034>036-046>048-260400- EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA- 951 PM CDT WED APR 25 2007 ...TRAINING OF STORMS AND STRONG GUSTY WINDS JUST NORTH AND WEST OF BATON ROUGE... AT 950 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF FROM SOUTHWEST MISSISSIPPI TO SOUTH CENTRAL LOUISIANA. EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL WERE LOCATED FROM ZACHARY TO GROSS TETE TO BOUTTE LA ROSE. DUE TO THE SLOW EASTWARD MOVEMENT OF THIS AREA OF RAIN...ERWINVILLE...MARINGOUIN AND BAKER WILL EXPERIENCE A LONG PERIOD OF RAINFALL WITH 2 ADDITIONAL INCHES THROUGH 11 PM. ACCORDING TO RADAR ESTIMATES...NORTHERN IBERVILLE PARISH HAS ALREADY RECEIVED 3 INCHES OF RAIN. MOREOVER...GUSTY WINDS UP TO 40 MILES AN HOUR WILL ACCOMPANY THE STRONGEST STORMS OVER NORTHERN IBERVILLE AND WEST BATON ROUGE PARISHES THROUGH 11 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS RAINFALL EVENT.
Special weather statement, Apr 25, 11:13 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1113 PM CDT WED APR 25 2007 LAZ037-038-050-MSZ069-070-260500- AMITE-LIVINGSTON-PIKE-ST HELENA-TANGIPAHOA- 1113 PM CDT WED APR 25 2007 ...LINE OF STORMS APPROACHING INTERSTATE 55... AT 1110 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF THUNDERSTORMS FROM LIBERTY TO MONTPELIER TO LIVINGSTON MOVING EAST AT 25 MILES AN HOUR. WIND GUSTS UP TO 40 MILES AN HOUR WILL LIKELY AFFECT MOST CITIES NEAR INTERSTATE 55 FROM MCCOMB TO HAMMOND THROUGH MIDNIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER EVENT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:25 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 50 min |
| Apr 26, 2:11 AM CDT | Special Marine Warning | LIX | 49 min | |
| Apr 26, 3:30 AM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 26, 6:06 AM CDT | Special Marine Warning | LIX | 84 min |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.